Scholion.ai

An Algorithm to Compute the Equilibrium Distribution of a One-Dimensional Bounded Random Walk

M. J. Fryer, C. B. Winsten

Operations Research · 1986 · Volume 34 · Issue 3

DOI: 10.1287/opre.34.3.449

Abstract

We present an algorithm that is suitable for finding the equilibrium distribution of a one-dimensional random walk in the presence of one or more boundaries. The method involves the evaluation of a “reduced” difference equation whose coefficients are found to have the very useful property of being insensitive to small changes in the parameters of the random walk and to rounding errors in the computation.

Keywords

568 one-dimensional walk, 685 computation of equilibrium distributions

Enable JavaScript for citation tools and additional paper interactions.